Bilinear pairings on elliptic curves - Inria - Institut national de recherche en sciences et technologies du numérique Access content directly
Journal Articles L'Enseignement Mathématique Year : 2015

Bilinear pairings on elliptic curves


We give an elementary and self-contained introduction to pairings on elliptic curves over finite fields. For the first time in the literature, the three different definitions of the Weil pairing are stated correctly and proved to be equivalent using Weil reciprocity. Pairings with shorter loops, such as the ate, ate$_i$, R-ate and optimal pairings, together with their twisted variants, are presented with proofs of their bilinearity and non-degeneracy. Finally, we review different types of pairings in a cryptographic context. This article can be seen as an update chapter to A. Enge, Elliptic Curves and Their Applications to Cryptography - An Introduction, Kluwer Academic Publishers 1999.
Fichier principal
Vignette du fichier
pairings.pdf (337.22 Ko) Télécharger le fichier
Origin : Files produced by the author(s)

Dates and versions

hal-00767404 , version 1 (23-01-2013)
hal-00767404 , version 2 (14-02-2014)



Andreas Enge. Bilinear pairings on elliptic curves. L'Enseignement Mathématique , 2015, 61 (2), pp.211-243. ⟨hal-00767404v2⟩
864 View
4867 Download



Gmail Facebook X LinkedIn More